Broken heart syndrome

What is Broken heart syndrome?

Takotsubo cardiomyopathy, also known as transient apical ballooning syndrome, apical ballooning cardiomyopathy, stress-induced cardiomyopathy, Gebrochenes-Herz-Syndrom, and stress cardiomyopathy is a type of non-ischemic cardiomyopathy in which there is a sudden temporary weakening of the muscular portion of the heart. Because this weakening can be triggered by emotional stress, such as the death of a loved one, a break-up, or constant anxiety, it is also known as broken-heart syndrome. Stress cardiomyopathy is a well-recognized cause of acute heart failure, lethal ventricular arrhythmias, and ventricular rupture.

Questions and answers on "Broken heart syndrome"

I think that I either have a heart problem (high blood pressure, possible heart attack, etc. .... I know, sounds like I'm a hypochondriac), or that...

doctor1 MD

With anti-hypertensive medicines coupled with tranquilizers your problems shall abate. I believe it is more of stress from various reasons taking a...

Read Full Thread   Ask a Doctor Now

Hi
Iam researching a topic on Extreme stress disorders
I believe bi-polar medication Lithium lent to suicidal ideation, agoraphobia and increased...

doctor1 MD

Brief Answer:
Please see detail answer below

Detailed Answer:
Hi,

Thanks for using HealthCaremagic.

Lithium is not used in stress related disorder...

Read Full Thread   Ask a Doctor Now

I was diagnosed with broken heart syndrome around February 18th. My blood pressure over the last eight weeks at times had spiked and one I had to...

doctor1 MD

Brief Answer:
Nothing to worry

Detailed Answer:
Dear Mrs,

Don't worry. 120/59 is a normal blood pressure, even if it is low for you, it is not...

Read Full Thread   Ask a Doctor Now

Recent questions on  Broken heart syndrome

doctor1 MD

I was diagnosed with broken heart syndrome around February 18th. My blood pressure over the last eight weeks at times had spiked and one I had to...

doctor1 MD

I am 57 female, I thought I had the flu , I've had a small amt of diarrhea , and some headaches , I slept over 24 hours on Sunday, and for the last...

doctor1 MD

Hi Iam researching a topic on Extreme stress disorders I believe bi-polar medication Lithium lent to suicidal ideation , agoraphobia and increased...

doctor1 MD

My blood pressure is 101/79. I am on 2 Meds for high blood pressure. Lisinopril and metroloprol. I had a mild heartache dec 31st. No blockages, was...

doctor1 MD

I think that I either have a heart problem (high blood pressure, possible heart attack, etc. .... I know, sounds like I'm a hypochondriac), or that...

Ask Question
Doctor Image
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications